I am currently on Xanax 1 mg and I take it before going to bed. I have stopped taking it and get anxietyy attacks during the day. The reason I stopped is because it makes me feel very sleepy. What other drug could I ask from my doctor to try while trying to tamper off Xanax withdrawl (withdrawal) sympthoms?
Before I even get into how much you were taking, for how long, for what reason or why you took it just before going to bed and the really BIG one......why you took it upon yourself to stop, (which is a VERY bad idea) I'll just skip right to the chase.
I can not answer these questions for you. I am not a doctor. You need to go back and have a sit down with your MD and tell him/her what you just told us and let them w/d you from the Xanax the CORRECT and SAFE way and then help you decide IF and WHAT you may need for your anxiety during the day. And one question I would like you to ask these good folks you see..........if they do prescribe something else for you, have them tell you if this is a drug you need to taper off or can it just be stopped abruptly. This is such an important fact and most docs just blow it off, I really am amazed they haven't harmed more people. Probably have, just don't know it. But please........ask them this quesiton!
Good luck.....I'm sure you will get the help you need if you seek it.
I have xanax that I take for really bad times like a med change and when
a depressive/anxious episode comes back and it works great. I know
if you have been on it for awhile though you need to taper off gradually
so you wont suffer withdrawal symptons. I have taken it up to 5 months
before and came off cold turkey without any problems but I wouldnt
recommend that. Check with your doctor and if he doesnt know, look
for another doc. They should tell you these things beforehand!!
Listen to greenlydia's advice - you need to work with your Dr. on this!
And, do not stop taking any of these medications abruptly...they all need to be tapered, and all of the situations vary, dependent upon your dosage, duration of use, other drugs taken in combination, etc.
Call your doctor right away and set up a proper schedule and regimen.
Good luck with your weaning...
Hi. I'd really suggest you to taper it down and not just stop such medications abruptly. I had been taking Restyl (another brand name for Alprazolam) for 5 months, then switched to Xanax and took it for a month. Once I completed it, my doctor suggested I should be off medication for a week and then check my BP. Yeah, I have a rise in pressure sometimes. My doctor seems to think it's stress-related, and it's starting to make sense to me now as well that it could be it. Anyway, while I was off the med. I started experiencing some of the withdrawal symptoms, they're no fun. It can get pretty uncomfortable and you have to bear with it and be strong. I mostly felt everything was kind of unreal, a strange sort of feeling. Last night my head felt a little heavy and tingling (I cannot explain this well, it's something like when you get the chills or how you feel when someone's tickling you but this was in my head - Has anyone ever experienced this, and do you think it's anxiety related?) .. I could not take it, and started worrying myself sick.. somewhat panicked, caved in and took one tablet of Xanax. I felt much better after like 20 minutes. My doctor says I should take it every few days, but I'm thinking perhaps I'll take it only when I need it. Is that harmful though, I mean if I go a few days without it and then only take it when necessary?
Take care Samy, I'd suggest you to not stop without your doctor saying so. Xanax works pretty effectively. The withdrawal symptoms are kind of a pain, but if you know how to get off it slowly.. It might not be as bad. Good luck :)
By the way, I'm new here.. so I'm sorry if I posted my questions at the wrong place or something. I hope it's alright that I ask questions about my problems in someone else's post. Tell me how it goes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.